MAUDE Adverse Event Report: MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS
Model Number 206967
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Stub on bottom of tha end effector array came off after removal from mako arm (after case).Case type: tha.
 
Additional Manufacturer Narrative
Reported event: it was reported that stub on bottom of tha end effector array came off after removal from mako arm (after case).Product evaluation and results: visual inspection: visual inspection confirms failed locking mechanism.There is oxidation and discoloration on the 202870 slide assembly, 202862 ball retainer.The 202857 dowel pin that locates the 202870 slide assembly has backed out, causing the slide assembly to rotate freely.The 202866 release knob is sheared off.The 111777 locating pin is missing.The 202866 knob and the base have dent marks.The degree markers bears crack/ fracture.See attachments for images of the instrument.Dimensional inspection: dimensional inspection was not completed as visual inspection clearly shows the failure of the device.Functional inspection: functional inspection as not completed as visual inspection clearly shows the failure of the device.Material analysis: material analysis was completed as part of the root cause investigation of capa 1450905.Product history review: review of the device history records indicate (b)(4) devices were manufactured and (b)(4) accepted into final stock on 11/28/2016.Review of qt 16-11-0080 revealed that (b)(4) devices were accepted into final stock on 08/23/2019.The non conformance is not related the failure alleged in this complaint.Complaint history review: a review of complaints in catsweb and trackwise related to p/n 206967, lot number 19530615 shows 5 additional complaints related to the failure in this investigation.The complaints are (b)(4).Conclusions: the failure is confirmed via visual inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been an nc and capa associated with the product and failure mode reported in this event.This is nc (b)(4) & capa 1450905.
 
Event or Problem Description

Brand Name
HIP END EFFECTOR, VARIABLE ANGLE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key9396699
Report Number3005985723-2019-00867
Device Sequence Number11187304
Product Code OLO
UDI-Device Identifier00848486022167
UDI-Public00848486022167
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number206967
Device Catalogue Number206967
Device Lot Number19530615/1901415
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;